Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Stability of multihump optical solitons

Ostrovskaya, Elena A. and Kivshar, Yuri S. and Skryabin, Dmitry V. and Firth, William J. (1999) Stability of multihump optical solitons. Physical Review Letters, 83 (2). 296 -299. ISSN 0031-9007

PDF (strathprints006466.pdf)

Download (494kB) | Preview


We demonstrate that, in contrast with what was previously believed, multihump solitary waves can be stable. By means of linear stability analysis and numerical simulations, we investigate the stability of two- and three-hump solitary waves governed by incoherent beam interaction in a saturable medium, providing a theoretical background for the stability of the experimental results reported by Mitchell, Segev, and Christodoulides [Phys. Rev. Lett. 80, 4657 (1998)].

Item type: Article
ID code: 6466
Keywords: stability, solitary waves, beam interaction, numerical simulations, solitons, Optics. Light, Physics, Physics and Astronomy(all)
Subjects: Science > Physics > Optics. Light
Science > Physics
Department: Faculty of Science > Physics
Depositing user: Miss Darcy Spiller
Date Deposited: 09 Jul 2008
Last modified: 20 Oct 2015 20:57

Actions (login required)

View Item View Item